MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0847
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burn suffered by canine (back, between shoulder blades) during tplo surgery because of assumed use of mega soft pad.Veterinarian mentioned that she suspected burn is due to the use of the mega soft pad during the procedure because of the presentation and location of the burn and awareness of recall and issues with the pad - but could not confirm or disprove use of the mega soft pad during this particular procedure.Canine is stable and burn is being treated.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/30/2026 d4 batch #: unknown d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: as i reported initially, the veterinarian has been unable to confirm whether the burn was due to use of the megasoft grounding pad.Her understanding was that they had removed the pads from usage prior to the date of my dog's surgery, but she was unable to confirm whether it was used or not in my dog's surgery.The language they are using at the vet is "presumed burn." they have been very accommodating in addressing the wound.Here are answers to the questions i can address: 1.I am the owner of the dog and a j&j employee 2.I have no information about the pad, its usage, whether or not it is still being used, etc.3.The surgery occurred on (b)(6) 2025 4.Photos of the burn are attached a.One picture shows the open wound after shaving the area and treating with silver honey b.The other picture shows the wound after excising the burned tissue and closing up the healthy tissue to avoid infection (that procedure took place today, (b)(6) 2026) 5.As of today, my dog is stable and recovering from the excision procedure, tissue looks healthy and excision looks successful as seen in the picture, she is also recovering well from her initial surgery 6.The burn was first noticed about 10 days after the surgery, due to the dog's dark coat.It first presented as thickened skin and loss of fur.The surgeon inspected it at the 2 week post surgery visit and performed the initial treatment of it through shaving the fur, cleaning the wound and treating with silver honey 7.The initial surgery was a tplo procedure to address a torn cruciate ligament in her knee 8.Details about the surgical procedure will need to be obtained from the veterinarian an analysis of the product could not be performed since a physical sample was not received for evaluation.This is an analysis of a set of images submitted for evaluation.The image provided by the customer shows a what appears to be 2nd to 3rd degree burn.Based on the photo, the reported event was confirmed.However, no conclusion could be reached as to how this issue occurred through photo analysis.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/10/2026.Additional information was requested and the following was obtained: i was able to finally speak to dr.Schlag about this situation.It turns out the megasoft pad was not used during the surgery.The surgeon was using a covidien polyhesive return electrode pad.No j&j products were used.Upon review of the information provided, it was concluded that this event does not involve the 0847 megasoft pad nor any other megadyne/ethicon or johnson and johnson product.Thus this event does not meets the defined criteria of a reportable event for the 0847 megasoft pad and is being considered not reportable.Corrected data: b1, h1, h6.

Brand Name
MEGASOFT UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24225320
Report Number1721194-2026-00001
Device Sequence Number8392814
Product Code GEI
UDI-Device Identifier10614559104842
UDI-Public10614559104842
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1999-2023; Z-0599-2024
Patient Sequence Number1
Patient SexUnknown